Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Mar 6, 1994, 9:36 PM CST for Nowata County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 6, 1994, 9:36 PM CST (03:36 UTC)
- Expired
- Mar 6, 1994, 10:15 PM CST
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Nowata County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 9:40 PM CST | Tornado F0 | Lenapah, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 3.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 070337 TORTUL OKC105-070415- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 936 PM CST SUN MAR 6 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1015 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...NOWATA COUNTY AT 935PM...RADAR SHOWED A POSSIBLE TORNADO 4 MILES WEST SOUTHWEST OF LENAPAH. IT WAS MOVING SOUTHEAST AT 15 MPH. PEOPLE IN LENAPAH AND DELAWARE SHOULD MOVE TO SAFE SHELTER IMMEDIATELY. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. THIS REPLACES THE ERLIER SEVERE THUNDERSTORM WARNING FOR NOWATA COUNTY. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 6, 9:23 PM CST, 13 minutes earlier.
Area forecast discussion, Mar 6, 9:23 PM CST, 13 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 920 PM CST SUN MAR 6 1994 WND PROFILERS SHOW H7 S/W MOVING INTO NE OK. WAVE HELPED SET OF TRW IN SE KS/SW MO/NE OK. WITH PASSAGE OF S/W EXPECT FNT WILL MAKE SOME PROGRESS SOUTH INTO AT LEAST EC OK. WILL UPDATE ZNS BUT MAY BE A BIT LATE. STORMS GETTING SVR IN FA. /13 .TUL...NONE.
In the hours before
Special weather statement, Mar 6, 7:16 PM CST, 2 hours 20 minutes before
OKZ058-070215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 716 PM CST SUN MAR 6 1994 ...STRONG THUNDERSTORMS DEVELOPING IN EXTREME NORTHEAST OKLAHOMA... AT 714PM RADAR INDICATED THAT THUNDERSTORMS WERE DEVELOPING RAPIDLY IN OTTAWA COUNTY...IN THE EXTREME NORTHEAST TIP OF OKLAHOMA. THE STORMS EXTENDED FROM JUST NORTH OF PITCHER TO 5 MILES EAST OF WYANDOTTE. THESE STORMS SHOULD CONTINUE TO INTENSIFY OVER THE NEXT HOUR AS THE MOVE EAST NORTHEAST AT 15 MILES AN HOUR. A PERIOD OF HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THE STORMS. PERSONS IN OTTAWA COUNTY SHOULD BE ALERT TO THE RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 6, 7:16 PM CST, 2 hours 20 minutes before
OKZ058-070215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 716 PM CST SUN MAR 6 1994 ...STRONG THUNDERSTORMS DEVELOPING IN EXTREME NORTHEAST OKLAHOMA... AT 714PM RADAR INDICATED THAT THUNDERSTORMS WERE DEVELOPING RAPIDLY IN OTTAWA COUNTY...IN THE EXTREME NORTHEAST TIP OF OKLAHOMA. THE STORMS EXTENDED FROM JUST NORTH OF PITCHER TO 5 MILES EAST OF WYANDOTTE. THESE STORMS SHOULD CONTINUE TO INTENSIFY OVER THE NEXT HOUR AS THE MOVE EAST NORTHEAST AT 15 MILES AN HOUR. A PERIOD OF HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THE STORMS. PERSONS IN OTTAWA COUNTY SHOULD BE ALERT TO THE RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 6, 8:04 PM CST, 1 hour 32 minutes before
OKZ058-070315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 755 PM CST SUN MAR 6 1994 ...THUNDERSTORMS CONTINUE TO SKIRT THE NORTHEAST TIP OF OKLAHOMA THIS EVENING... AT 755 PM RADAR SHOWED A BAND OF THUNDERSTORMS ACROSS FAR SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI. THESE STORMS WERE BRUSHING THE NORTHEAST CORNER OF OTTAWA COUNTY AS THEY MOVED EAST AT 20 MPH AND HAVE DROPPED SOME HAIL IN KANSAS AS WELL AS SOME WIND GUSTS TO 45 MPH. ONE STORM WAS DEVELOPING JUST A FEW MILES NORTH OF PICHER AND MAY STRENGTHEN BY 830PM. PEOPLE IN PICHER AND QUAPAW AND THOSE DRIVING ALONG THE WILL ROGERS TURNPIKE BETWEEN MIAMI AND JOPLIN SHOULD BE PREPARED FOR THESE THUNDERSTORMS. PERSONS IN OTTAWA COUNTY SHOULD BE ALERT TO THE RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:26 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 49 min |
| Mar 6, 9:18 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 57 min |
| Mar 6, 9:33 PM CST | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 42 min |
| Mar 6, 10:08 PM CST | Tornado Warning | TSA | Craig | 37 min |
| Mar 6, 10:37 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 38 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.